Immune checkpoint inhibitors have changed the treatment paradigm for patients with cancer. Though a majority of patients tolerate treatment, some develop hematologic toxicities, including eosinophilia. Eosinophilia has been associated with better responses in some patients with melanoma, but this has not been investigated in non-small-cell lung cancer. We present a case of a woman with metastatic lung adenocarcinoma who developed asymptomatic hypereosinophilia after initiation of nivolumab. Her eosinophil count temporarily decreased after transiently stopping the medication, but increased again after re-initiation. She had a favorable tumor response to therapy. This exemplifies the potential role of eosinophilia as a peripheral, readily available biomarker of favorable response to immunotherapy in patients with lung cancer. Awareness of this manifestation is important.
- immune-related adverse events
- lung cancer
ASJC Scopus subject areas
- Immunology and Allergy